Alert archive / Colorado / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Jul 8, 2012, 5:05 AM MDT for 13 counties in Colorado. It took effect at Jul 8, 2012, 11:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 5:05 AM MDT (11:05 UTC)
- In effect from
- Jul 8, 2012, 11:00 AM MDT
- Expired
- Jul 8, 2012, 10:43 PM MDT
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.1 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS65 KBOU 081105 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 505 AM MDT SUN JUL 8 2012 COZ044-048-049-081215- /O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS 505 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS BEEN CANCELLED. THE RAIN HAS SLOWLY DIMINISHED WITH RAINFALL RATES NOW REDUCED TO A TENTH OF AN INCH PER HOUR OR LESS. FLASH FLOODING IS NOT EXPECTED...HOWEVER STANDING WATER IN LOW LYING AREAS IS STILL POSSIBLE THIS MORNING. $$ COZ035-036-038>041-081915- /O.NEW.KBOU.FF.A.0003.120708T1700Z-120709T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA 505 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. * FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING * THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. * RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
3 follow-up statements
189 WGUS65 KBOU 081723 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1123 AM MDT SUN JUL 8 2012 COZ035-036-038>041-090130- /O.CON.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA 1123 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. * THROUGH THIS EVENING * THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. * RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
335 WGUS65 KBOU 090227 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 827 PM MDT SUN JUL 8 2012 COZ035-036-038>041-090600- /O.CON.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA 827 PM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. * UNTIL MIDNIGHT MDT TONIGHT * THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING THIS EVENING. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. * RAINFALL RATES UP TO 1 INCH IN LESS THAN AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
640 WGUS65 KBOU 090443 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1043 PM MDT SUN JUL 8 2012 COZ035-036-038>041-090545- /O.CAN.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA 1043 PM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. A FEW SHOWERS AND THUNDERSTORMS WILL LINGER IN THE NORTHERN FOOTHILLS THROUGH MIDNIGHT WITH RAINFALL AMOUNTS UP TO ONE HALF INCH IN 45 MINUTES HOWEVER THE THREAT OF FLASH FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 3:32 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 8, 3:32 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 332 AM MDT SUN JUL 8 2012 .SHORT TERM...STILL DEALING WITH WIDESPREAD LIGHT TO MODERATE RAIN ACROSS THE FAR NORTHEAST PLAINS OF COLORADO EARLY THIS AM. A LOOK AT OBSERVATIONS THOUGH INDICATE RAINFALL RATES FROM .1-.3 INCHES PER HOUR AND HAVE RECEIVED NO CALLS ABOUT ANY FLOODING PROBLEMS. THIS BROAD AREA OF RAIN LOOKS TO BE VERY SLOWLY WEAKENING AND EXPECT WE WILL LET THE FLASH FLOOD WATCH EXPIRE WITH THE NEXT FORECAST PACKAGE. FURTHER WEST...MOST OF THE PRECIP HAS ENDED EXCEPT FOR SOME SPOTTY VERY LIGHT RAIN OR DRIZZLE. OVERALL WE ARE DEALING WITH A VERY MOIST AIRMASS WITH INTEGRATED PW VALUES FROM GPS INDICATING VALUES FROM 1.20 TO 1.41 OVER THE FRONT RANGE. SURFACE DEWPOINTS HAVE REMAINED IN THE UPPER 50S AND LOWER 60S OVER ALL OF NORTHEAST COLORADO. SO WITH ALL THIS MOISTURE WHAT CAN WE DO WITH IT TODAY? THE LARGE SCALE FEATURES INCLUDE THE BROAD UPPER HIGH WHICH IS SHIFTING AND REDEVELOPING FURTHER WEST OF COLORADO. THIS WILL SHIFT THE FLOW ALOFT FROM WEAK WESTERLY THIS MORNING TO A NORTHWEST AND THEN NORTHERLY FLOW BY LATE IN THE DAY AND INTO THE EVENING. STORM MOTIONS EVEN BY EVENING WILL BE FROM THE NORTH TO NORTHEAST WHICH MAY KEEP STORMS ANCHORED ON HIGHER TERRAIN AND ACROSS THE PALMER DIVIDE. THERE IS A LOT OF DISCREPANCY ON HOW THE MODELS ARE HANDLING CONVECTION OVER THE NEXT 24 HOURS. THE WRF SIMULATED GOES IMAGERY KEEPS MOST OF THE STRONGER STORMS INDEED ANCHORED OVER THE MOUNTAINS AND PALMER THRU THIS EVENING WHILE THE NORTHEAST PLAINS BEGIN TO DRY OUT. THE NAM FOLLOWS THIS SCENARIO. ON THE OTHER HAND THE GFS/EUROPEAN SOLUTIONS GENERATES THIS HUGE BLOB OF CONVECTIVE PRECIP OVER THE NORTHEAST CORNER THIS AFTERNOON AND EVENING WHICH SEEMS TO BE ANCHORED TO A WEAK WAVE ALOFT MOVING OVER THE RIDGE. AT THIS TIME I FAVOR THE NAM SOLUTION WITH WEAKER STORMS OVER THE FAR NORTHEAST PLAINS GIVEN THE LACK OF SURFACE HEATING TODAY AND THE AIRMASS HAS REALLY BEEN WORKED OVER. THE BEST CONVECTION WILL PLAY OVER THE EAST SLOPES AND THEN STRETCHING THRU SOUTHERN PORTIONS OF THE CWA ACROSS THE PALMER DIVIDE. HENCE THIS IS WHERE THE FLASH FLOOD WATCH WILL BE TODAY FROM 17Z THROUGH 06Z TONIGHT. WILL ADJUST WEATHER AND POP GRIDS ACCORDING WITH THIS LINE OF REASONING. ESPECIALLY FOR THE FOOTHILLS IT WILL NOT TAKE A LOT OF RAIN TO RESULT IN MORE FLASH FLOODING ESPECIALLY SINCE 1-4 INCHES OF RAIN HAS FALLEN IN THE FOOTHILLS IN THE PAST SEVERAL DAYS. .LONG TERM...BELOW AVERAGE TEMPERATURES AND SHOWERS/T-STORMS ONCE AGAIN EXPECTED ON MONDAY...BUT STORM COVERAGE AND PRECIP AMOUNTS NOT AS GREAT AS THE DAY BEFORE. WITH MID AND UPPER LEVEL RIDGING TO OUR WEST...FLOW ALOFT OVER NORTHEAST COLORADO GOES NORTHERLY BY MONDAY MORNING. BELOW 600 MBS...HOWEVER...MODELS SHOW A NORTHEASTERLY WIND COMPONENT DURING THE MORNING AND AN EASTERLY COMPONENT IN THE AFTERNOON. MODEL SOUNDINGS ALSO A FAIR AMOUNT OF BOUNDARY LAYER MOISTURE AROUND DURING THE MORNING... THEN A GRADUAL DECREASE FROM NORTH TO SOUTH IN THE AFTERNOON AS DRIER AIR SPREADS DOWN FROM THE NORTHERN GREAT PLAINS. THERE SHOULD STILL BE ENOUGH MOISTURE AVAILABLE TO FUEL SCATTERED SHOWERS AND ISOLATED T-STORMS ON THE PLAINS DURING THE MORNING HOURS. ALTHOUGH THE ECMWF IS LESS OPTIMISTIC ABOUT THE CHANCE FOR MORNING CONVECTION. THE OTHER MODELS SHOW MOST OF THIS MORNING CONVECTION/STORM DEVELOPMENT EAST AND SOUTHEAST OF THE DENVER METRO AREA. LATER IN THE DAY...MOST OF THE CONVECTION/QPF APPEARS TO SHIFT OVER AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE WITH THE ONSET OF EASTERLY SFC WINDS. PRECIP AMOUNTS SHOULD BE ON THE LIGHT SIDE AS PRECIPITABLE WATER VALUES CONTINUE TO FALL THROUGH THE AFTERNOON. BY NIGHTFALL...SHOULD SEE AN END TO STORMS EXCEPT PERHAPS IN THE SOUTH PARK AREA WHERE SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO PUMP LOW-LEVEL MOISTURE UP INTO THIS HIGH ALTITUDE BASIN. FOR THE REMAINDER OF THE WEEK...THE UPPER RIDGE WOBBLES BACK AND FORTH OVER THE EASTERN GREAT BASIN FOR A COUPLE DAYS...THEN BY THURSDAY MODELS SHOW THIS RIDGE AMPLIFYING EASTWARD OVER COLORADO. 700 MB TEMPERATURES OVER NORTHEAST COLORADO ARE PROGGED TO WARM TO THE 17-18C RANGE BY THURSDAY AND/OR FRIDAY...EQUATING TO HIGHS IN THE MID AND UPPER 90S AT LOWER ELEVATIONS BOTH DAYS. HIGH COUNTRY LOCALS SHOULD ALSO SEE A STEADY RISE IN TEMPERATURES AFTER TUESDAY. MOIST AIR TRAPPED BENEATH THE UPPER RIDGE SHOULD SUPPORT AT LEAST A CHANCE OF T-STORMS EACH AFTERNOON AND EARLY EVENING IN THE HIGH COUNTRY THROUGH THE END OF THE WEEK. WHILE STORM CHANCES ON THE PLAINS LOOKS MEAGER AT BEST WITH CONVECTIVE TEMPERATURES ON THE HIGH SIDE. BY SATURDAY...GFS AND ECMWF OFFER DIFFERENT SOLUTIONS WITH THE GFS BEING THE WETTER OF THE TWO MODELS. WITH LOW CONFIDENCE IN THE MODELS THAT FAR OUT...WILL KEEP THE PLAINS DRY AND VERY WARM ON SATURDAY AND GO WITH A USUAL CHANCE OF AFTERNOON T-STORMS IN THE HIGH COUNTRY. && .AVIATION...VARYING AMOUNTS OF STRATUS AT LOCAL TERMINALS BUT GENERALLY IN THE MVFR CATEOGORY AND WILL PLAY THIS CONTINUATION THROUGH MID MORNING. AIRMASS IS STILL SATURATED SO ANOTHER ROUND OF STORMS EXPECTED LATER THIS AFTERNOON. FLOW WILL HAVE SHIFTED TODAY SO STORMS WILL BE MOVING FROM THE NW TO SE FOR THE MOST PART AND WILL OCCUR MAINLY AFTER 22Z AND CONTINUE THROUGH 03Z OR SO. SURFACE WINDS WILL BE LIGHT TODAY BUT WILL GRADUALLY SHIFT THE NORTHEAST FOR MUCH OF THE AFTERNOON. && .HYDROLOGY...BEST CHANCE FOR FLASH FLOODING TODAY WILL AGAIN BE OVER THE FRONT RANGE FOOTHILLS...ADJ PLAINS AND WESTERN PALMER DIVIDE. STORM MOTIONS WILL BE VERY LIGHT BUT WILL SHIFT FROM THE NORTHWEST TO SOUTHEAST. GIVEN THE AMOUNT OF RAIN WHCIH HAS FALLEN OVER THE PAST FEW DAYS IT WILL NOT TAKE MUCH ADDITONAL WATER TO GENERATE MORE FLASH FLOODING ESPECAILLY OVER THE BURN AREAS AND PORTIONS OF WESTERN BOULDER AND LARIMER COUNTIES. GIVEN THE HIGH PW VALUES AGAIN RAINFALL RATES WILL BE UP TO 2 INCHES IN LESS THAN AN HOUR. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 11 AM MDT TODAY UNTIL MIDNIGHT MONDAY FOR COZ035-036-038-039-040-041. && SHORT TERM...ENTREKIN LONG TERM....BAKER AVIATION...ENTREKIN
Hazardous weather outlook, Jul 8, 4:51 AM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 451 AM MDT SUN JUL 8 2012 COZ030>051-091100- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 451 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS...ADJACENT PLAINS AND PALMER DIVIDE FROM 11 AM THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL CONTINUE OVER THE NORTHEAST PLAINS OF COLORADO THIS MORNING BUT OVERALL RAINFALL AMOUNTS WILL BE LIGHT. THERE WILL BE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON AND EVENING WITH AGAIN THE THREAT OF VERY HEAVY RAIN AND FLASH FLOODING POSSIBLE. RAINFALL RATES MAY BE AS HIGH AS 2 INCHES IN LESS THAN AN HOUR. DUE TO THE SATURATED GROUNDS FROM PREVIOUS RAINS...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE FOOTHILLS...URBAN CORRIDOR AND PALMER DIVIDE FROM 11 AM UNTIL MIDNIGHT TONIGHT. THE BIGGEST TARGET AREAS FOR FLASH FLOODING TODAY WILL BE OVER THE FIRE BURNS AND FOOTHILL LOCATIONS OF WESTERN BOULDER AND LARIMER COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...WITH THE BEST CHANCE FOR STORMS ROUGHLY SOUTH OF INTERSTATE 70. SOME OF THE STORMS FORMING ALONG THE PALMER DIVIDE MAY BRIEFLY PRODUCE HEAVY RAINFALL AND STRONG GUSTY WINDS. THE CHANCE FOR STORMS WILL THEN DECREASE CONSIDERABLY ON THE PLAINS FOR THE REST OF THE WEEK AS DRIER AND WARMER AIR SPREADS OVER THE AREA. MEANWHILE THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT....HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE GREATLY APPRECIATED. ENTREKIN/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:18 PM MDT | Areal Flood Advisory | BOU | Larimer | 57 min |
| Jul 7, 6:49 PM MDT | Areal Flood Advisory | BOU | Larimer, Morgan, Weld | 86 min |
| Jul 7, 8:12 PM MDT | Areal Flood Advisory | BOU | Larimer, Logan, Morgan, Weld | 93 min |
| Jul 7, 9:30 PM MDT | Areal Flood Advisory | BOU | Logan, Morgan, Washington, Weld | 90 min |
Nearby
Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.